MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during servicing, this 980 ventilator failed the short self test (sst) with an exhalation auto zero solenoid not operational message.The device was available for evaluation.The service personnel (sp) inspected the unit and confirmed the code in memory but could not duplicate it.Sp replaced the exhalation module cable and the exhalation valve assembly (eva) based on the codes.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One exhalation module cable was returned to medtronic for analysis.The returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.One eva was returned to medtronic for analysis.A visual inspection of the returned eva found no anomalies.As the reported issue was the subject of a previous investigation and the exhalation sensor printed circuit board assembly (pcba) of the returned eva was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1).The serial number of the exhalation sensor printed circuit board assembly (pcba) is in scope of the existing internal corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during servicing, this 980 ventilator failed the short self test (sst) with an exhalation auto zero solenoid not operational message.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22979822
Report Number8020893-2025-00207
Device Sequence Number9709062
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)210109
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown